The Diabetes Forum Support Community For Diabetics Online

The Diabetes Forum Support Community For Diabetics Online (https://www.diabetesforum.com/forum.php)
-   Diabetes (https://www.diabetesforum.com/diabetes/)
-   -   What is considered too low? (https://www.diabetesforum.com/diabetes/80922-what-considered-too-low.html)

Katieboosmama 04-23-2016 17:12

What is considered too low?
 
I am using a phone app to log and track when I check my levels, It had bad levels in red and good ones in green, so far everything except my fasting is green, and that is slowly coming down. I just did my 2 hr after breakfast check and it was 77. That is my lowest reading yet. I don't feel lightheaded, but had commented to hubby that my legs felt really tired when I took the dog out. When I added my new level in my tracker registered it as red. Still very new to this so sorry if this is somewhere else and I didn't find it :sad2: Thanks for all the help

Patdart 04-23-2016 18:07

77 is not low, but may feel that way depending on your prior readings your body is accustomed to having. Which app are you using? The red/green readings may be set by ADA standards and may not be correct.

Good for you checking/watching them!




Katieboosmama 04-23-2016 18:15

Quote:

Originally Posted by Patdart (Post 1116138)
77 is not low, but may feel that way depending on your prior readings your body is accustomed to having. Which app are you using? The red/green readings may be set by ADA standards and may not be correct.

Good for you checking/watching them!

It is an android app called blood glucose tracker, It probably is which is why I asked here. I just checked prior to lunch and it dropped to 70 which is low for me. Started feeling shaky so eating lunch, thanks for the response :)

VeeJay 04-23-2016 20:45

One may find the 70s uncomfortable at first if they're not used to it. However, it would be rare indeed if a diabetic not on insulin or meds other than metformin would ever have real lows that would be dangerous - below 40. The liver would have dumped some glucose into the bloodstream well before then.

Type 1s, who are bolusing for meals, may need to pay attention when their BG reaches 70 because they need to make sure its not going down too much further - they would need to eat something for sure. I expect the app is programmed to see 70s as low because of this.

I have personally seen a low of 67 - once.

Cricket 04-23-2016 21:16

@Katieboosmama can you remind us what medications you are taking?

walkerwally1 04-23-2016 21:34

Cricket's question is the most relevant to how low is too low. 70 is not too low for someone who is NOT taking any medication that causes your pancreas to secrete insulin. That is why the ADA and aps like yours which are always based on ADA recommendations consider anything under 80 as too low. I take no medication other than Metformin and that will not cause me to go too low. My pre lunch bg was 69 and since I am used to it I don't feel abnormal at all, however when I first started lchf and I was on the sulfonylurea glipizide I was feeling weird when my bg went down to 100, I was just not used to being there. I also found out that I had to stop the medication or I would go scary low and found out that I could control my bg with diet. That was two and a half years ago.

Cricket 04-23-2016 22:03

Early in my experience with diabetes, I was on GlipiZIDE ER that cause some serious lows for me that knocked me on my tush.

Katieboosmama 04-23-2016 23:11

I am on Janumet 50/1000 2x per day. I ate a handful of almonds and tested again 15 minutes later it had dropped to 70, so started preparing lunch. (Salad with shredded cheese some diced tomato and leftover pork chop topped with balsamic dressing. Got very light headed and shaky, Hubby had to finish fixing lunch. At and went to lay down for about half an hour and felt better, tested and was up to 82. Right now I feel fine, but was pretty yukky for about an hour.

VeeJay 04-23-2016 23:18

Be careful. Lowering carbs while taking a drug that stimulates your pancreas to produce insulin could result in dangerous lows, or if not dangerous, very unpleasant.

Didn't you mention that you'd not refill the prescription once you'd finished the bottle of Janumet? Maybe it'd be better to consider discontinuing it now instead of waiting, especially since you are dropping carbs and seeing good results.

Katieboosmama 04-23-2016 23:42

I plan on messaging my Dr about going ahead and switching to straight metformin, I would rather do that than deal with either the cost or side effects of the janumet. This is the first time it has dropped that low. My Dr says that Metformin alone will not lower my fasting levels. If that is the case She will want to put me on insulin. After the initial fear of that, and researching the side effects of the meds, I am ok with that.


All times are GMT +1. The time now is 23:31.

Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.